Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 11, 2018, 1:52 PM PST for Elko County, Nye County, White Pine County, Nevada. It took effect at Dec 12, 2018, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 1:52 PM PST (21:52 UTC)
- In effect from
- Dec 12, 2018, 4:00 AM PST
- Expired
- Dec 12, 2018, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS75 KLKN 112152 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 152 PM PST Tue Dec 11 2018 NVZ031-033-034-038-039-121600- /O.NEW.KLKN.WI.Y.0022.181212T1200Z-181213T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-Southwestern Elko County- South Central Elko County- 152 PM PST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 4 AM to 4 PM PST Wednesday. * WINDS...West to northwest winds 20 to 30 mph with gusts to 45 mph. Winds gusting as high as 55 mph along higher passes and ridgetops. * TIMING...Increasing west to northwest winds early Wednesday morning into the afternoon. Winds will diminish steadily after sunset. * IMPACTS...Winds can make travel difficult especially for high profile vehicles along north/south oriented roadways like US-93 and Mountain City Highway. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-040-041-121600- /O.NEW.KLKN.WI.Y.0022.181212T1500Z-181213T0000Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 152 PM PST Tue Dec 11 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 AM to 4 PM PST Wednesday. * WINDS...West to northwest winds 20 to 30 mph with gusts to 45 mph. Winds gusting as high as 55 mph along higher passes and ridgetops. * TIMING...Increasing west to northwest winds early Wednesday morning into the afternoon. Winds will diminish steadily after sunset. * IMPACTS...Winds can make travel difficult especially for high profile vehicles along north/south oriented roadways and higher elevation passes. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
842 WWUS75 KLKN 121025 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 AM PST Wed Dec 12 2018 NVZ031-033-034-038-039-130000- /O.CON.KLKN.WI.Y.0022.181212T1200Z-181213T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-Southwestern Elko County- South Central Elko County- 225 AM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West to northwest winds 20 to 30 mph with gusts to 50 mph. Winds gusting as high as 60 mph along higher passes and ridgetops. * TIMING...West to northwest winds will increase this morning and peak in the afternoon. Winds will diminish steadily after sunset. * IMPACTS...Winds can make travel difficult especially for high profile vehicles along north/south oriented roadways like US-93 and Mountain City Highway. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-040-041-130000- /O.CON.KLKN.WI.Y.0022.181212T1500Z-181213T0000Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 225 AM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WINDS...West to northwest winds 20 to 30 mph with gusts to 50 mph. Winds gusting as high as 55 mph along higher passes and ridgetops. * TIMING...West to northwest winds will increase this morning and peak in the early afternoon. Winds will diminish steadily after sunset. * IMPACTS...Winds can make travel difficult especially for high profile vehicles along north/south oriented roadways and higher elevation passes. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
443 WWUS75 KLKN 122126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 126 PM PST Wed Dec 12 2018 NVZ031-033>035-038>041-130000- /O.CON.KLKN.WI.Y.0022.000000T0000Z-181213T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 126 PM PST Wed Dec 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West to northwest winds 20 to 30 mph with gusts to 50 mph. * TIMING...Winds will diminish steadily after sunset to below advisory levels. * IMPACTS...Winds can make travel difficult especially for high profile vehicles along north/south oriented roadways. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
769 WWUS75 KLKN 122351 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 351 PM PST Wed Dec 12 2018 NVZ031-033>035-038>041-130100- /O.EXP.KLKN.WI.Y.0022.000000T0000Z-181213T0000Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 351 PM PST Wed Dec 12 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Winds have fallen below advisory criteria and the advisory has therefore been allowed to expire. $$ CS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 11, 2:04 AM PST, 11 hours 48 minutes earlier.
Area forecast discussion, Dec 11, 2:04 AM PST, 11 hours 48 minutes before
Area Forecast Discussion National Weather Service Elko NV 204 AM PST Tue Dec 11 2018 .SYNOPSIS...There is still some fog around so be careful on your commute to work or school. Dry conditions are expected today, then on Wednesday a low pressure system will brush the state and bring some light valley snow accumulation, mainly to Elko County...and hopefully break up some of the fog. High pressure will prevail for the remainder of the week. && .SHORT TERM...Today through Thursday. There is good model agreement for the short term period. There is one more short wave low that will brush northeast Nevada with some snow after which high pressure will build in. Unfortunately, the temperature regime doesn't change much. This morning. Central low pressure within a stretched trough hanging over the Silver State will move south offshore of southern California. The true trough axis is east of the LKN CWFA at this juncture. This will yield a light northwest flow aloft and continue to trap some cold air at the surface, creating an inverted temperature profile. Fog seems to be more prevalent over Humboldt County but fog is expected across much of northern Nevada including all along the Interstate 80 corridor. This afternoon through this evening. The upper level pattern continues to be progressive. With the trough well east of the state, the next incoming system will bring rain to the Pacific Northwest. By late evening, some light snow showers will be possible along the Idaho and Oregon borders with Nevada. High temperatures will range from the mid 20s to the mid 30s. Midnight tonight through Wednesday afternoon. A shortwave low will clip northeast Nevada. The main focus of this system will be over Elko County where valley locations could see 1 to 2 inches of snow out of this quick-hitter. Mountains could receive 3-4 inches. Road impacts will be minimal as cold air will be in place at the time of arrival. Winds could gust into the 40s from U.S. 93 eastward Wednesday afternoon as a 120kt jet core passes over Elko County. The main concern would be gusts near 60kts over the Pequop Mountain range along interstate 80 and some brief post-frontal winds in the Wendover area. Areas outside of Elko County will generally receive a half-inch of snow or less as well as less wind. High temperatures will range from the mid 20s to the mid 30s. Low temperatures will range from the teens to the mid 20s. Wednesday night through Thursday. Dry conditions will return as weak high pressure expands over the Great Basin. High temperatures will range from the mid 20s to the mid 30s. Low temperatures will range from the single digits to the teens across much of the area. .LONG TERM...Thursday Night through next Monday. Ridge will be moving downstream Thursday night and Friday. Thursday night may not be as cold with possible cirrus deck spreading across the north. The next progressive short wave races across the region Friday night. Minimal impacts if any from this feature aside for some flurries or brief light snow mostly across Humboldt and Elko counties. Progressive road show continues through the weekend with Saturday ridge, but moves downstream as the next Pacific wave arrives Sunday afternoon through Monday time frame. This incoming trough has a better chance of generating accumulating snow for the mountain areas highway passes, but not a sure thing as some models showing splitting energy. && .AVIATION...Freezing fog or IFR stratus deck at KWMC is expected to spread to KBAM and KEKO overnight. This cloud deck will lift and dissipate around 18Z Tuesday and become VFR. The exact timing is not definitive, but hourly guidance suggest likely improvement between 17Z-19Z. Continued VFR conditions are expected to prevail at the KTPH and KELY terminals. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/88/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.